I am taking am a 60 yr young diabetic and take Simvastatin. After taking it for awhile I have developed a cough that keeps me up all night and is hard to control. I am a former smoker so my doc took a chest x-ray and ct scan to be sure nothing was going on there. He mentioned that I am on a drug that can cause a cough, can it be this drug?
Yes, although a cough is an uncommon side effect of Simvastatin?
Do you take any other medicines?
For example a group of drugs called ACE inhibitors are often prescribed to diabetics who have high blood pressure and are notorious for causing a persistent cough.
See your doctor if the cough continues.
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have Cholesterol level of 4.8 Type 2 diabetic with Psoratic Arthritis prescribed 40mg simvastatin?
Posted 22 Nov 2009 • 1 answer
Posted 25 Feb 2011 • 5 answers
Posted 16 Nov 2011 • 3 answers
Posted 8 Feb 2013 • 1 answer
What can I do to alleviate my coughing? It began after starting Pantoprazole. I cough day and night?
Posted 13 Nov 2015 • 1 answer